Skip to Main content Skip to Navigation
Journal articles

A Bellman approach for two-domains optimal control problems in $\R^N$

Abstract : This article is the starting point of a series of works whose aim is the study of deterministic control problems where the dynamic and the running cost can be completely different in two (or more) complementary domains of the space $\R^N$. As a consequence, the dynamic and running cost present discontinuities at the boundary of these domains and this is the main difficulty of this type of problems. We address these questions by using a Bellman approach: our aim is to investigate how to define properly the value function(s), to deduce what is (are) the right Bellman Equation(s) associated to this problem (in particular what are the conditions on the set where the dynamic and running cost are discontinuous) and to study the uniqueness properties for this Bellman equation. In this work, we provide rather complete answers to these questions in the case of a simple geometry, namely when we only consider two different domains which are half spaces: we properly define the control problem, identify the different conditions on the hyperplane where the dynamic and the running cost are discontinuous and discuss the uniqueness properties of the Bellman problem by either providing explicitly the minimal and maximal solution or by giving explicit conditions to have uniqueness.
Document type :
Journal articles
Complete list of metadata

Cited literature [27 references]  Display  Hide  Download
Contributor : Guy Barles Connect in order to contact the contributor
Submitted on : Tuesday, September 11, 2012 - 10:58:55 AM
Last modification on : Tuesday, January 11, 2022 - 5:56:07 PM
Long-term archiving on: : Wednesday, December 12, 2012 - 3:38:25 AM


Files produced by the author(s)


  • HAL Id : hal-00652406, version 3
  • ARXIV : 1112.3727



Guy Barles, Ariela Briani, Emmanuel Chasseigne. A Bellman approach for two-domains optimal control problems in $\R^N$. ESAIM: Control, Optimisation and Calculus of Variations, EDP Sciences, 2013, 19 (3), pp.710-739. ⟨hal-00652406v3⟩



Record views


Files downloads